Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 464, NWS Tulsa, OK

August 26, 2006Creek County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 26, 2006, 9:21 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 26, 2006, 9:21 PM CDT (02:21 UTC)
Expired
Aug 26, 2006, 10:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Creek County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 45 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 26, 9:21 PM CDTTSTM WND GST 60Kiefer, OKNUMEROUS POWER OUTAGES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 26, 3:28 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.4 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 609 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
609 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
2561 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 270221
SVRTSA
OKC037-143-270300-
/O.NEW.KTSA.SV.W.0464.060827T0221Z-060827T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
921 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  SOUTHERN TULSA COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 1000 PM CDT

* AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED NEAR GLENPOOL...MOVING EAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...JENKS...BIXBY
  AND BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3608 9618 3586 9619 3586 9576 3609 9576

$$
3 follow-up statements
000 
WWUS54 KTSA 270231
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
930 PM CDT SAT AUG 26 2006

OKC037-143-270300-
/O.CON.KTSA.SV.W.0464.000000T0000Z-060827T0300Z/
TULSA OK-CREEK OK-
930 PM CDT SAT AUG 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT 
FOR EASTERN CREEK AND SOUTHERN TULSA COUNTIES...

AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH.
THIS STORM WAS LOCATED NEAR BIXBY...MOVING EAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE TULSA SOUTH OF 
71ST STREET...AS WELL AS BIXBY...LEONARD AND BROKEN ARROW.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3608 9618 3586 9619 3586 9576 3609 9576

$$
000 
WWUS54 KTSA 270246
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
946 PM CDT SAT AUG 26 2006

OKC037-270256-
/O.CAN.KTSA.SV.W.0464.000000T0000Z-060827T0300Z/
CREEK OK-
946 PM CDT SAT AUG 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR CREEK COUNTY IS CANCELLED...

LAT...LON 3609 9603 3586 9602 3586 9576 3609 9576

$$

OKC143-270300-
/O.CON.KTSA.SV.W.0464.000000T0000Z-060827T0300Z/
TULSA OK-
946 PM CDT SAT AUG 26 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR TULSA COUNTY...

AT 944 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. 
THIS STORM WAS LOCATED NEAR BROKEN ARROW...MOVING EAST AT 35 MPH.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3609 9603 3586 9602 3586 9576 3609 9576

$$
000 
WWUS54 KTSA 270257
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
957 PM CDT SAT AUG 26 2006

OKC143-270307-
/O.EXP.KTSA.SV.W.0464.000000T0000Z-060827T0300Z/
TULSA OK-
957 PM CDT SAT AUG 26 2006

...THE SEVERE THUNDERSTORM WARNING FOR TULSA COUNTY EXPIRES AT 1000
PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

LAT...LON 3609 9603 3586 9602 3586 9576 3609 9576

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:56 PM CDT, 5 hours 25 minutes earlier.

Area forecast discussion, Aug 26, 3:56 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
356 PM CDT SAT AUG 26 2006

.DISCUSSION...
INTERSECTING BOUNDARIES JUST SOUTH OF TULSA
AT THIS TIME.  ONE BOUNDARY TO SOUTHWEST AR
WHILE OTHER BACK SOUTHWEST TO NORTH CENTRAL
TX.  MEANWHILE FRONT FROM NEAR KOJC TO NEAR
KCDS. ALL THIS TO MERGE OVER NORTHWEST HALF
TSA FORECAST AREA.  LATEST LOCAL GFE GRIDED
LI IN MINUS 4 TO MINUS 6 RANGE..WITH COUPLE
MORE HOURS OF ADDITIONAL HEAT.  AT LEAST AS
POTENT AS YESTERDAY...WITH A LARGER PART OF
NORTHEAST OKLAHOMA INVOLVED. SEVERE THUNDER
WATCH TO 11 PM THIS EVENING..NORTHWEST HALF
CWA.

MODELS AGREE ON COOLER SOLUTIONS SUNDAY AND
MONDAY. GFS STILL HAS CONVECTIVE FEVER WITH
10 INCHES PRECIP IN 6 HOURS WEST CENTRAL OK
ENDING 06Z. MODEL CONSENSUS...WITH LESS GFS
EMPHASIS USED FOR SUNDAY/MONDAY. HIGH POPS.
COUNTING ON PRECIP AND CLOUDS TO KEEP TEMPS
IN CHECK SUNDAY.                         GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   75  87  73  89 /  60  80  60  20
FSM   76  92  74  89 /  40  50  80  40
MLC   76  92  73  90 /  40  60  60  30
BVO   71  86  67  87 /  80  80  60  20
FYV   71  87  71  86 /  40  50  80  40
BYV   72  86  71  85 /  40  50  70  40
MKO   73  88  72  88 /  40  70  70  30
MIO   73  87  70  86 /  60  70  70  30
F10   74  90  72  88 /  50  70  60  30
HHW   76  94  74  88 /  30  50  60  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 26, 6:35 PM CDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT SAT AUG 26 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
635 PM CDT SAT AUG 26 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

HEAVY RAIN
        RISK...ELEVATED
        AREA...NORTHWEST OF INTERSTATE 44.
        ONSET...ONGOING.

DISCUSSION...
LATE THIS AFTERNOON A COLD FRONT WAS LOCATED FROM SOUTHEAST
OF KANSAS CITY TO BETWEEN BARTLESVILLE AND PONCA CITY TO
OKLAHOMA CITY.  THUNDERSTORMS WILL BE LOCATED ALONG AND
AHEAD OF THIS FRONT THIS EVENING AND OVERNIGHT. SEVERE
THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS NORTHEAST
OKLAHOMA.  HEAVY RAIN WILL BE POSSIBLE OVERNIGHT AS STORMS
TRAIN ALONG THE FRONT.  THE HEAVY RAIN WILL MAINLY BE OVER
PAWNEE...OSAGE AND WASHINGTON COUNTIES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.

EXTENDED DISCUSSION...
THE COLD FRONT WILL EASE ITS WAY SOUTHEAST INTO THE AREA ON
SUNDAY BRINGING YET ANOTHER CHANCE OF THUNDERSTORMS.  SEVERE
WEATHER AND HEAVY RAIN WILL ONCE AGAIN BE POSSIBLE.  WITH THE
FRONT STILL IN THE AREA MONDAY AND TUESDAY THUNDERSTORM CHANCES
WILL CONTINUE.  HIGH PRESSURE WILL BUILD IN FOR MID WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST FOR
THE POTENTIAL OF STRONG THUNDERSTORM ACTIVY SUNDAY AND
MONDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Aug 26, 6:46 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
646 PM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 PM     HAIL             WANN                    36.92N 95.80W
08/26/2006  E1.75 INCH       NOWATA             OK   EMERGENCY MNGR

            INTERSECTION OF COUNTY ROADS 500 AND 4040.

0639 PM     HAIL             1 W WANN                36.92N 95.82W
08/26/2006  E1.75 INCH       WASHINGTON         OK   EMERGENCY MNGR

            INTERSECTION OF COUNTY ROADS 500 AND 4040.

&&

JDS
Special weather statement, Aug 26, 7:13 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CDT SAT AUG 26 2006

OKZ064-270100-
CREEK OK-
713 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CREEK

AT 713 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTHWEST OF SAPULPA...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MOUNDS...KIEFER...KELLYVILLE
AND SAPULPA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 26, 8:08 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT SAT AUG 26 2006

OKZ057-270145-
CRAIG OK-
808 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 808 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTHWEST OF CENTRALIA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...VINITA...BIG CABIN...WHITE
OAK...CENTRALIA...PYRAMID CORNERS...BLUEJACKET AND CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING GUSTS TO 50 MPH WELL AHEAD
OF THE RAIN. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 26, 8:11 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
811 PM CDT SAT AUG 26 2006

OKZ062-270145-
MAYES OK-
811 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     MAYES

AT 811 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 4 MILES NORTH OF ADAIR TO 3 MILES WEST OF
MAZIE...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THESE STORMS INCLUDE...PRYOR...MAZIE...MURPHY...CHOUTEAU...LOCUST
GROVE...ROSE...SALINA...SPAVINAW...STRANG...ADAIR...PENSACOLA AND
LANGLEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
Special weather statement, Aug 26, 8:22 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
822 PM CDT SAT AUG 26 2006

OKZ058-270145-
OTTAWA OK-
822 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 822 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF COMMERCE...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...OTTAWA...
PEORIA...QUAPAW...CARDIN AND PICHER.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 26, 8:43 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
843 PM CDT SAT AUG 26 2006

OKZ057-058-062-063-270245-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
843 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OTTAWA...CRAIG...DELAWARE AND MAYES

AT 843 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OUTFLOW
WINDS ALONG A LINE EXTENDING FROM QUAPAW TO DISNEY TO 5 MILES SOUTH
OF MURPHY. THE STORMS PRODUCING THE OUTFLOW WINDS WERE LOCATED FROM
NEAR WELCH TO PRYOR...MOVING EAST AT 20 MPH.

A LARGE PORTION OF OTTAWA...CRAIG...DELAWARE AND MAYES COUNTIES WILL
BE AFFECTED BY THESE STORMS THROUGH 945 PM CDT.

WIND GUSTS TO 40 MPH ARE POSSIBLE WELL AHEAD OF ANY RAIN AND
LIGHTNING. BRIEF HEAVY RAINFALL WILL BE POSSIBLE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 7:11 PM CDTSevere Thunderstorm WarningTSARogers49 min
Aug 26, 7:17 PM CDTSevere Thunderstorm WarningTSAWashington43 min
Aug 26, 7:37 PM CDTSevere Thunderstorm WarningTSANowata35 min
Aug 26, 10:56 PM CDTFlood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more23 hr
Aug 27, 12:40 AM CDTFlash Flood WarningTSAWagoner6 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.